Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 238, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 27, 2007, 12:14 PM CDT for 6 counties in Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2007, 12:14 PM CDT (17:14 UTC)
- Expired
- Jun 27, 2007, 2:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
Counties Blanco County, TX, Burnet County, TX, Gillespie County, TX, Llano County, TX, Travis County, TX, Williamson County, TX
The radar
The Ft Hood radar (KGRK), 88 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 5.2 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 744 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -73 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 271717
FFWEWX
TXC031-053-171-299-453-491-271915-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1214 PM CDT WED JUN 27 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BLANCO COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITY OF ROUND MOUNTAIN...
BURNET COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...MARBLE FALLS...BURNET...BERTRAM...
GILLESPIE COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITY OF FREDERICKSBURG...
LLANO COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...LLANO...KINGSLAND...BUCHANAN DAM...
TRAVIS COUNTY IN SOUTH CENTRAL TEXAS...
WILLIAMSON COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...SERENADA...GEORGETOWN...CEDAR PARK...
ANDERSON MILL...
* UNTIL 215 PM CDT
* AT 1212 PM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED RAINS
REDEVELOPING ALONG THE COLORADO RIVER BETWEEN KINGSLAND AND LAKE
BUCHANAN. RAINFALL RATES WERE NEAR ONE HALF INCH PER HOUR. RAINS
WILL CONTINUE TO REDEVELOP. THESE RAINS WILL AGGRAVATE THE ONGOING
FLOODING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LIBERTY
HILL...WEIR...TOW...SUNRISE BEACH VILLAGE...SPICEWOOD...
MEADOWLAKES...LEANDER...JARRELL...INKS LAKE STATE PARK...HORSESHOE
BAY...GRANITE SHOALS...GEORGETOWN DAM...FLORENCE...ENCHANTED ROCK
STATE PARK...CASTELL...BRIGGS AND ANDICE
DUE TO EARLIER VERY HEAVY RAINS...NUMEROUS RIVERS AND STREAMS REMAIN
IN FLOOD AND NUMEROUS ROADS REMAIN CLOSED.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
LAT...LON 3017 9907 3018 9834 3036 9820 3025 9792
3081 9743 3100 9802 3087 9892 3048 9895
$$1 follow-up statement
000
WGUS74 KEWX 271918
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
217 PM CDT WED JUN 27 2007
TXC031-053-171-299-453-491-271930-
BURNET TX-LLANO TX-WILLIAMSON TX-TRAVIS TX-GILLESPIE TX-BLANCO TX-
217 PM CDT WED JUN 27 2007
...THE FLASH FLOOD WARNING HAS EXPIRED FOR
BLANCO...GILLESPIE...TRAVIS...WILLIAMSON...LLANO AND BURNET
COUNTIES...
AT 215 PM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED ONLY A FEW
SHOWERS ACROSS THE AREA. THE THREAT OF ADDITIONAL FLASH FLOODING HAS
ENDED FOR NOW. AS A RESULT...THE FLASH FLOOD WARNING WAS ALLOWED TO
EXPIRE. THE FLASH FLOOD WATCH REMAIN IN EFFECT THROUGH THIS EVENING
AND WILL LIKELY BE EXTENDED.
DUE TO EARLIER VERY HEAVY RAINS...NUMEROUS STREAMS AND RIVERS
REMAIN IN FLOOD. SEE FLOOD WARNINGS...FLOOD STATEMENTS...AND RIVER
STATEMENTS FOR FURTHER DETAILS.
IN ADDITION...NUMEROUS ROADS REMAIN CLOSED.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
LAT...LON 3017 9907 3018 9834 3036 9820 3025 9792
3081 9743 3100 9802 3087 9892 3048 9895
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 10:38 AM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jun 27, 10:38 AM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1038 AM CDT WED JUN 27 2007 .UPDATE... AS EXPECTED CONVECTION HAS WANED TEMPORARILY...HOWEVER NEW DEVELOPMENT IS ALREADY OCCURRING EAST OF THE I-35 CORRIDOR. RADAR LOOP ALSO DEPICTED A WEAK CIRCULATION CENTERED OVER SAN SABA COUNTY...LIKELY ASSOCIATED WITH A WEAK MCV. THIS AFTERNOON THE BEST CHANCE FOR ADDITIONAL CONVECTION WILL BE ALONG AND EAST OF THE I-35 CORRIDOR AND OVER THE EASTERN HILL COUNTRY IN THE VICINITY OF THE MCV. HAVE ADJUSTED POPS AND TEMPS ON THE UPDATE. THE 12Z NAM12 SUGGESTS ANOTHER ROUND OF HEAVY RAINFALL TONIGHT THRU THURSDAY. THIS MODEL CORRECTLY FCSTED THE HEAVY RAIN EVENT THAT OCCURRED OVERNIGHT INTO THIS MORNING. THUS CONFIDENCE IN THE GFS SOLUTION IS LOW ATTM. && .PREV DISCUSSION... /ISSUED 912 AM CDT WED JUN 27 2007/ UPDATE... CONVECTION ASSOCIATED WITH THE MCS IS BEGINNING TO WEAKEN THIS MORNING AS THE LEADING EDGE APPROACHES THE I-35 CORRIDOR. THE SFC BOUNDARY ASSOCIATED WITH THE MCS WILL BE THE FOCUS FOR ADDITIONAL CONVECTIVE DEVELOPMENT THIS AFTERNOON. THE AREA MOST LIKELY IMPACTED THIS AFTERNOON WILL BE THE I-35 CORRIDOR AND EASTWARD. ADJUSTMENT MADE TO 1ST PERIOD POPS AND SKY COVER. PREV DISCUSSION... /ISSUED 647 AM CDT WED JUN 27 2007/ AVIATION... MVFR CIGS WITH SHRA AND TSRA WILL CONTINUE THRU 18Z BECOMING CIGS 3 THSD TO 5 THSD BKN AFTER 18Z WITH SCT TSRA. CIGS FORMING AGAIN FROM 1 THSD TO 2 THSD FT OVC AFTER 04Z. PREV DISCUSSION... /ISSUED 630 AM CDT WED JUN 27 2007/ DISCUSSION... QUICK UPDATE TO EXPAND FLASH FLOOD WATCH FOR THE ENTIRE CWA AND TO EXTEND IT UNTIL MIDNIGHT. PLEASE REMAIN ALERT AS THE VERY DANGEROUS WEATHER SITUATION IS EXPECTED TO CONTINUE THROUGH AT LEAST TODAY. PREV DISCUSSION... /ISSUED 346 AM CDT WED JUN 27 2007/ LIKELIHOOD FOR FLASH FLOODING WILL CONTINUE THROUGH AT LEAST THE END OF THE WEEK... DISCUSSION... LITTLE CHANGE TO THE ONGOING FORECAST...WHICH MEANS BAD NEWS FOR SOUTH CENTRAL TEXAS AS VERY WET...AND VERY DANGEROUS...CONDITIONS ARE EXPECTED THROUGH THE FORECAST PERIOD. ALREADY HAVE CONCERNS THIS MORNING AS HEAVY RAINFALL CONTINUES ACROSS THE EASTERN HILL COUNTRY. AN ESTIMATED 4 TO 8 INCHES HAS FALLEN OVER PORTIONS OF BURNET...LLANO...AND WILLIAMSON COUNTY OVER THE PAST 3 HOURS...WITH THE POSSIBILITY OF TOTALS OF 10 TO 12 INCHES BY SUNRISE. IF THAT WASNT ENOUGH...THERE IS A WELL DEFINED MCS APPROACHING FROM THE BIG COUNTRY/TRANS-PECOS REGION. CURRENT SEVERE THUNDERSTORM WATCH MAY BE EXPANDED EASTWARD AND EXTENDED IN TIME IF THIS SYSTEM CONTINUES TO HOLD TOGETHER. DAMAGING WINDS ARE CLEARLY THE PRIMARY CONCERN WITH THIS SYSTEM...BUT RAINFALL OF 2-3 INCHES AN HOUR IS ALSO A POSSIBILITY. RAIN CHANCES WITH THE LIKELIHOOD OF HEAVY RAINFALL WILL CONTINUE THROUGH WEDNESDAY AFTERNOON AND EVENING. GFS HAD VERY POOR INITIALIZATION FOR THE 00Z RUN...SO HAVE CONTINUED TO GO CLOSER TO NAM NUMBERS AS IT NOT ONLY SEEMS TO HAVE A BETTER HANDLE ON THE SITUATION...BUT HAS ALSO PROVEN ITS WORTH OVER THE PAST FEW WEEKS. AS PREVIOUSLY MENTIONED...THIS MEANS BAD NEWS FOR OUR NECK OF THE WOODS AS THE NAM KEEPS GOOD CHANCES FOR RAIN AS WELL AS HIGH QPF THROUGH THE FORECAST PERIOD. WILL BE EXTENDING THE FLASH FLOOD WATCH WITHIN THE NEXT FEW HOURS TO RUN THROUGH THIS EVENING. THE WEAK UPPER LOW STATIONED OVER TEXAS WHICH HAS BEEN CHANNELING ALL OF THIS MOISTURE INTO THE REGION WILL REMAIN IN THE PICTURE THROUGH THE NEXT SEVERAL DAYS. WET PATTERN WILL CONTINUE INTO THE WEEKEND AND NEXT WEEK...WITH ADDITIONAL FLASH FLOODING EXPECTED EACH DAY. MODELS ARE INDICATING THAT THE LOW WILL WEAKEN SOME WHAT DURING THE EARLY PART OF NEXT WEEK...WHICH MEANS THAT RAIN CHANCES MAY DECREASE BY THE MIDDLE OF THE WEEK. HAVE LEFT IN 20-30 POPS ACROSS THE AREA AROUND THE JULY 4TH HOLIDAY FOR THE TIME BEING. DAYTIME TEMPERATURES WILL BE A GOOD 5 TO 7 DEGREES BELOW NORMAL DUE TO EXPANSIVE CLOUD COVERAGE INHIBITING WARMING. LOWS WILL GENERALLY BE WITHIN A FEW DEGREES OF LATE JUNE/EARLY JULY NORMALS ACROSS THE REGION. PLEASE REMAIN ALERT TO THE ONGOING DANGEROUS WEATHER SITUATION. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 89 72 89 71 89 / 100 50 40 40 40 AUSTIN BERGSTROM INTL AIRPORT 89 71 89 69 88 / 100 50 40 40 40 DEL RIO INTL AIRPORT 91 74 91 72 90 / 30 40 40 50 50 SAN ANTONIO INTL AIRPORT 88 74 89 72 88 / 100 40 40 40 40 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY... LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE... VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 13/04
Hazardous weather outlook, Jun 27, 3:35 AM CDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 335 AM CDT WED JUN 27 2007 TXZ171>173-183>194-202>209-217>225-228-281100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 335 AM CDT WED JUN 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS TODAY WILL PRODUCE LOCALLY HEAVY RAINS...FREQUENT DANGEROUS LIGHTNING...STRONG WIND GUSTS AND SOME HAIL. LOCALLY HEAVY RAIN IS EXPECTED TO CAUSE FLASH FLOODING ALONG CREEKS...STREAMS...AND AT LOW WATER CROSSINGS. THERE IS A CHANCE OF SHOWERS OR THUNDERSTORMS OVER THE AREA THIS EVENING. STRONG WINDS...LOCALLY HEAVY RAIN... DANGEROUS LIGHTNING AND SOME HAIL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE CHANCE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO CONTINUE THROUGH THE EARLY PART OF NEXT WEEK. LOCALLY HEAVY RAIN...FREQUENT LIGHTNING...AND STRONG WINDS WILL ACCOMPANY THE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
In the hours before
Local storm report, Jun 27, 7:00 AM CDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
700 AM CDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 AM FLASH FLOOD 3 NW LIBERTY HILL 30.70N 97.95W
06/27/2007 WILLIAMSON TX EMERGENCY MNGR
ROADWAY WASHED OUT ON COUNTY ROAD 201.
&&
MSLocal storm report, Jun 27, 8:06 AM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
806 AM CDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 AM FLASH FLOOD 1 W HUNT 30.07N 99.35W
06/27/2007 KERR TX FIRE DEPT/RESCUE
FM 1340 WATER COVERING ROADWAY ABOVE HUNT. REPORT BY
INGRAM FIRE AND RESCUE.
&&
CBLocal storm report, Jun 27, 9:03 AM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
903 AM CDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 AM TSTM WND GST LAUGHLIN AFB 29.36N 100.78W
06/27/2007 M0 MPH VAL VERDE TX ASOS
58 MILES PER HOUR WIND GUST
&&
CBLocal storm report, Jun 27, 9:27 AM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
927 AM CDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 AM HEAVY RAIN 1 E KINGSLAND 30.66N 98.44W
06/27/2007 M0.00 INCH LLANO TX UTILITY COMPANY
9.18 INCHES OF RAIN SINCE MIDNIGHT AT FM 1431 BRIDGE.
0849 AM HEAVY RAIN 6 ENE MARBLE FALLS 30.61N 98.18W
06/27/2007 M0.00 INCH BURNET TX UTILITY COMPANY
17.38 INCHES OF RAIN SINCE MIDNIGHT. 24 HOUR TOTAL OF
19.05 INCHES.
0849 AM HEAVY RAIN MARBLE FALLS 30.58N 98.27W
06/27/2007 M0.00 INCH BURNET TX UTILITY COMPANY
15.78 INCHES OF RAIN SINCE MIDNIGHT. 24 HOUR RAINFALL
TOTAL OF 17.92 INCHES.
0849 AM HEAVY RAIN 5 WNW SPICEWOOD 30.51N 98.24W
06/27/2007 M0.00 INCH BURNET TX UTILITY COMPANY
SINCE MIDNIGHT 9.98 INCHES OF RAINFALL. 24 HOUR TOTAL OF
10.55 INCHES.
0849 AM HEAVY RAIN 6 SSE BURNET 30.68N 98.19W
06/27/2007 M0.00 INCH BURNET TX UTILITY COMPANY
12.30 INCHES OF RAINFALL SINCE MIDNIGHT. 24 HOUR TOTAL
RAINFALL WAS 13.79 INCHES.
0849 AM HEAVY RAIN 10 N MARBLE FALLS 30.72N 98.27W
06/27/2007 M0.00 INCH BURNET TX UTILITY COMPANY
SINCE MIDNIGHT 12.85 INCHES OF RAINFALL. 24 HOUR TOTAL
RAINFALL WAS 13.45 INCHES
0849 AM HEAVY RAIN KINGSLAND 30.66N 98.45W
06/27/2007 M0.00 INCH LLANO TX UTILITY COMPANY
HONEY CREEK NEAR KINGSLAND MEASURED 10.16 INCHES OF
RAINFALL SINCE MIDNIGHT AND DURING THE PAST 24 HOURS.
0849 AM HEAVY RAIN 8 SSW BERTRAM 30.64N 98.11W
06/27/2007 M0.00 INCH BURNET TX UTILITY COMPANY
SINCE MIDNIGHT 7.52 INCHES OF RAINFALL AND THE 24 HOUR
TOTAL WAS 9.92 INCHES.
&&
CBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 9:15 PM CDT | Flash Flood Warning | EWX | Williamson | 3 hr |
| Jun 26, 9:51 PM CDT | Flash Flood Warning | EWX | Burnet | 3 hr |
| Jun 26, 10:22 PM CDT | Flash Flood Warning | EWX | Blanco | 3 hr |
| Jun 26, 10:41 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 34 min |
| Jun 26, 11:52 PM CDT | Flash Flood Warning | EWX | Williamson | 4 hr |
| Jun 26, 11:55 PM CDT | Flash Flood Warning | EWX | Burnet | 5 hr |
| Jun 27, 12:33 AM CDT | Flash Flood Warning | EWX | Llano | 4 hr |
| Jun 27, 1:32 AM CDT | Flash Flood Warning | EWX | Blanco | 3 hr |
| Jun 27, 3:38 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 82 min |
| Jun 27, 4:01 AM CDT | Flash Flood Warning | EWX | Blanco, Burnet, Llano | 4 hr |
| Jun 27, 4:29 AM CDT | Flash Flood Warning | EWX | Williamson | 6 hr |
| Jun 27, 4:36 AM CDT | Flash Flood Warning | EWX | Gillespie | 4 hr |
| Jun 27, 4:53 AM CDT | Severe Thunderstorm Warning | EWX | Kinney, Val Verde | 82 min |
| Jun 27, 5:21 AM CDT | Severe Thunderstorm Warning | EWX | Maverick | 69 min |
| Jun 27, 6:00 AM CDT | Flash Flood Warning | EWX | Bandera, Kendall, Kerr | 4 hr |
| Jun 27, 6:09 AM CDT | Flash Flood Warning | EWX | Blanco, Burnet, Gillespie, Llano | 6 hr |
| Jun 27, 6:35 AM CDT | Flash Flood Warning | EWX | Medina, Uvalde | 4 hr |
| Jun 27, 6:39 AM CDT | Flash Flood Warning | EWX | Edwards, Real | 4 hr |
| Jun 27, 7:15 AM CDT | Flash Flood Warning | EWX | Williamson | 5 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.